| Model Number |
PED2-500-20 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/12/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that a pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured c6 aneurysm.It was noted the patient's vessel tortuosity was minimal.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed slowed blood flow.It was reported that during the treatment of aneurysm with dense mesh stent, after the stent was in place, the tip end did not open well.After the microcatheter and intermediate catheter were operated, it still could not be opened.It was subsequently replaced and the surgery was successfully completed.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that the tip end failed to open, and the tip end was damaged when removed from the body.The pipeline had not been placed in a vessel bend when it failed to open.After retrieval, it was adjusted again and could not be opened.
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield embolization device was returned for analysis within a shipping box; and within a plastic bio-pouch.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.One of the ends of pipeline flex shield braid appeared to be not opened due to damaged braid.The other end of the pipeline flex shield braid was found fully opened and damaged.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal as the device was resheated.However, one of the ends of pipeline flex braid appeared to be not opened due to damaged braid.The root cause for damage could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.